Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 21, 2005, 12:45 PM CST for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 12:45 PM CST (18:45 UTC)
- Expired
- Feb 21, 2005, 3:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 211846 FFWOHX TNC055-212145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 345 PM CST * AT 1242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS 10 MILES WEST OF PULASKI...OR ABOUT 9 MILES SOUTHEAST OF LAWRENCEBURG...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNNVILLE AND ELKTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3543 8721 3502 8721 3503 8684 3542 8690 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 10:51 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 21, 10:51 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1051 AM CST MON FEB 21 2005 .DISCUSSION... REDEVELOPMENT IS INDICATED ACROSS PERRY AND HENDERSON COUNTIES WITH ADDITIONAL TRAINING TAKING PLACE ACROSS WAYNE AND GILES COUNTIES. WILL THEREFORE...OVERRIDE PREVIOUS DISCUSSION AND CONTINUE THE FLOOD WATCH AND SVR TSTM WATCH AS WELL. INSTABILITY APPEARS TO BE MOVING NORTHWARD TO MEET THE COLD FRONT. FURTHERMORE...SOME SUNSHINE WILL HELP TO WARM SFC TEMPERATURES TO THE SOUTH OF THE BOUNDARY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING DAVIDSON COUNTY S TO GILES COUNTY...AND WEST TO BENTON COUNTY. && 21
Hazardous weather outlook, Feb 21, 6:15 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 615 AM CST MON FEB 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 615 AM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE BY MID MORNING. THUNDERSTORMS WILL BE CAPABLE OR PRODUCING LARGE HAIL AND DAMAGING WINDS. THEN A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND OF THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND TONIGHT. 04
In the hours before
Local storm report, Feb 21, 8:48 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN TRAINED SPOTTER
BARN BLOWN DOWN
0810 AM FLASH FLOOD 5 N CHARLOTTE 36.26N 87.35W
02/21/2005 DICKSON TN TRAINED SPOTTER
HWY 48N IMPASSABLE DUE TO WATER ON ROAD
0810 AM LIGHTNING DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN TRAINED SPOTTER
TELEPHONE POLE HIT BY LIGHTNING AND DOWN
&&
JCOHENLocal storm report, Feb 21, 8:55 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN LAW ENFORCEMENT
TREES DOWN
0800 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
02/21/2005 HICKMAN TN LAW ENFORCEMENT
TREES AND POWER POLES DOWN. SOME ROADS BLOCKED
0830 AM TSTM WND DMG 1 E FRANKLIN 35.93N 86.82W
02/21/2005 WILLIAMSON TN LAW ENFORCEMENT
TREES DOWN
&&
JCOHENLocal storm report, Feb 21, 9:34 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 3 E LAWRENCEBURG 35.25N 87.28W
02/21/2005 LAWRENCE TN TRAINED SPOTTER
FENCE BLOWN DOWN. SHINGLES BLOWN OFF HOUSE. PINE TREE
DOWN.
0910 AM TSTM WND DMG BELL BUCKLE 35.59N 86.35W
02/21/2005 BEDFORD TN EMERGENCY MNGR
ROOF BLOWN OFF A BARN
&&
JCOHENLocal storm report, Feb 21, 11:57 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG MORRISON 35.60N 85.92W
02/21/2005 WARREN TN EMERGENCY MNGR
TREES AND POWER LINESDOWN
1000 AM TSTM WND DMG GRUETLI-LAAGER 35.37N 85.64W
02/21/2005 GRUNDY TN EMERGENCY MNGR
SEVERAL TREES DOWN AROUND THE COUNTY
0935 AM BLIZZARD 10 NW MANCHESTER 35.57N 86.21W
02/21/2005 COFFEE TN LAW ENFORCEMENT
TREES DOWN NEAR BEECHGROVE
0945 AM TSTM WND DMG SPENCER 35.74N 85.46W
02/21/2005 VAN BUREN TN LAW ENFORCEMENT
TREES DOWN ACROSS HWY 30 NEAR SPENCER
1015 AM HAIL CROSSVILLE 35.95N 85.04W
02/21/2005 0.75 INCH CUMBERLAND TN LAW ENFORCEMENT
1000 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
02/21/2005 LAWRENCE TN EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS IMPASSABLE
&&
MRICHARDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:43 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 2 hr |
| Feb 21, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Putnam, Warren, White | 38 min |
| Feb 21, 12:01 PM CST | Flash Flood Warning | OHX | Lawrence, Wayne | 119 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.